Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 143, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 16, 2005, 4:59 PM EDT for Ashtabula County, Ohio. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2005, 4:59 PM EDT (20:59 UTC)
- Expired
- Jul 16, 2005, 6:01 PM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Ashtabula County, OH
The radar
The Cleveland radar (KCLE), 105 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 5:30 PM EDT | TSTM WND DMG | Geneva, OH | 6 TO 8 INCH TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1596 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 162100
SVRCLE
OHC007-162200-
/O.NEW.KCLE.SV.W.0143.050716T2059Z-050716T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
459 PM EDT SAT JUL 16 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHTABULA COUNTY IN NORTHEAST OHIO
* UNTIL 600 PM EDT
* AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 12
MILES SOUTHWEST OF GENEVA...AND MOVING NORTHEAST AT 25 MPH. THERE
HAVE BEEN REPORTS OF TREES DOWN WITH THIS STORM IN THE CHARDON
AREA.
* LOCATIONS IMPACTED INCLUDE...
JEFFERSON...
ASHTABULA...
NORTH KINGSVILLE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4177 8052 4172 8052 4172 8054 4170 8060
4168 8067 4166 8073 4158 8100 4179 8099
4194 8064
$$
MRD2 follow-up statements
000
WWUS51 KCLE 162127
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
527 PM EDT SAT JUL 16 2005
OHC007-162200-
/O.CON.KCLE.SV.W.0143.000000T0000Z-050716T2200Z/
ASHTABULA OH-
527 PM EDT SAT JUL 16 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM EDT FOR
ASHTABULA COUNTY...
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR GENEVA...AND MOVING
NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
JEFFERSON...
EDGEWOOD...
NORTH KINGSVILLE...
LAT...LON 4177 8052 4172 8052 4172 8054 4170 8060
4168 8067 4166 8073 4158 8100 4179 8099
4194 8064
$$000
WWUS51 KCLE 162201
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
600 PM EDT SAT JUL 16 2005
OHC007-162210-
/O.EXP.KCLE.SV.W.0143.000000T0000Z-050716T2200Z/
ASHTABULA OH-
600 PM EDT SAT JUL 16 2005
...THE SEVERE THUNDERSTORM WARNING FOR ASHTABULA COUNTY WILL EXPIRE
AT 600 PM EDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORMS.
LAT...LON 4177 8052 4172 8052 4172 8054 4170 8060
4168 8067 4166 8073 4158 8100 4179 8099
4194 8064
$$
BMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:30 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 16, 3:30 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 330 PM EDT SAT JUL 16 2005 .SHORT TERM(TONIGHT THRU TUE)... ACTIVITY SHOULD BE MOST DIURNAL AND START DECREASING AFTER DARK. STORMS ARE MOVING FASTER THAN YDA...SOME LOCALIZED HEAVY RAIN MAY STILL OCCUR. HOWEVER WITH THE AIRMASS MOIST AND UNSTABLE WILL KEEP THE THREAT GOING ALL NIGHT. BEST DYNAMICS SEEMS TO BE MORE NORTH AND WELL SOUTH OF THE FORECAST AREA ON SUNDAY...HOWEVER...WILL FORECAST SCT. ACTIVITY WILL SUNDAY NIGHT AND A CHANCE MONDAY IN THE UNSTABLE AIR. MONDAY NIGHT AND TUESDAY THE COLD FRONT MOVES THROUGH. NAM IS FASTER THAN GFS...THE TYPICAL SCENARIO IS SLOWER IS BEST...WL GO WITH THAT. GUID TEMPS IS OK. && .LONG TERM(TUE NGT THRU SATURDAY)... A WEAK FRONT TRIES TO MOVE INTO AREA THU NGT OR FRI...ECMWF KEEPS IT NORTH AND GFSLR BRINGS IT SOUTH. FORECAST SOME PCPN AS TIMING AND HOW FAR SOUTH IT WILL GO IS IN QUESTION. OTRW DRY. GUID AND HPC TEMPS OK. && .AVIATION (18Z-18Z)... NUMEROUS SHOWERS AND THUNDERSTORMS POPPING UP ACROSS THE AREA THIS AFTERNOON AS EXPECTED. AREA OF LOW PRESSURE LOCATED JUST OFF TO OUR WEST WITH THE AREA STILL IN THE SAME MOIST AND UNSTABLE AIRMASS. ACTIVITY TO DWINDLE THIS EVENING...BUT CANT RULE OUT CONTINUED ISOLD ACTIVITY OVERNIGHT. SCT TSRA RETURN FOR SUN AS WELL. WITH SOUPY LOW LEVELS AND GOOD COVERAGE OF RAINFALL BY TONIGHT...MVFR VIS WILL LOWER INTO THE IFR CAT FOR SOME TIME. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. SHORT TERM...KIELTYKA LONG TERM...KIELTYKA AVIATION...OUDEMAN
Hazardous weather outlook, Jul 16, 4:09 AM EDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 409 AM EDT SAT JUL 16 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-170808- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 409 AM EDT SAT JUL 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THUNDERSTORMS ARE LIKELY ACROSS MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TODAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD PRODUCE LOCALIZED WIND DAMAGE. HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ARE POSSIBLE BOTH SUNDAY AND MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 4:15 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 16, 4:38 PM EDT | Flash Flood Warning | CLE | Lorain | 3 hr |
| Jul 16, 4:45 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 53 min |
| Jul 16, 5:19 PM EDT | Flash Flood Warning | CLE | Seneca | 3 hr |
| Jul 16, 5:27 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 16, 5:32 PM EDT | Special Marine Warning | CLE | 118 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.